Skip to main content Accessibility help
×
Home
Hostname: page-component-59b7f5684b-8dvf2 Total loading time: 0.316 Render date: 2022-10-03T08:00:14.927Z Has data issue: true Feature Flags: { "shouldUseShareProductTool": true, "shouldUseHypothesis": true, "isUnsiloEnabled": true, "useRatesEcommerce": false, "displayNetworkTab": true, "displayNetworkMapGraph": false, "useSa": true } hasContentIssue true

On the strong Martin conjecture

Published online by Cambridge University Press:  12 March 2014

Masanori Itai*
Affiliation:
Department of Mathematics, St. Lawrence University, Canton, New York 13617

Abstract

We study the following conjecture.

Conjecture.Let T be an ω-stable theory with continuum many countable models. Then either i) T has continuum many complete extensions in L1(T), or ii) some complete extension of T in L1has continuum many L1-types without parameters.

By Shelah's proof of Vaught's conjecture for ω-stable theories, we know that there are seven types of ω-stable theory with continuum many countable models. We show that the conjecture is true for all but one of these seven cases. In the last case we show the existence of continuum many L2-types.

Type
Research Article
Copyright
Copyright © Association for Symbolic Logic 1991

Access options

Get access to the full version of this content by using one of the access options below. (Log in options will check for institutional or personal access. Content may require purchase if you do not have access.)

References

REFERENCES

[Bal] Baldwin, J. T., Fundamentals of stability theory, Springer-Verlag, New York, 1988.CrossRefGoogle Scholar
[Bar] Barwise, K. J., Admissible sets and structures, Springer-Verlag, New York, 1975.CrossRefGoogle Scholar
[Bous1] Bouscaren, E., Countable models of multidimensional ℵ0-stable theories, Israel Journal of Mathematics, vol. 48 (1983), pp. 377383.Google Scholar
[Bous2] Bouscaren, E., Martin's conjecture for ω-stable theories, Israel Journal of Mathematics, vol. 49 (1984), pp. 1526.CrossRefGoogle Scholar
[Buec] Buechler, S., Newelski's proof of Saffe's conjecture, Handwritten note, 1988.Google Scholar
[CK] Chang, C. C. and Keisler, H. J., Model theory, North-Holland, Amsterdam, 1973.Google Scholar
[EFT] Ebbinghaus, H. D., Flum, J., and Thomas, W., Mathematical logic, Springer-Verlag, New York, 1984.Google Scholar
[G] Garavaglia, S., Decomposition of totally transcendental modules, this Journal, vol. 45 (1980), pp. 155164.Google Scholar
[HM] Harrington, L. and Makkai, M., An exposition of Shelah's “Main Gap”: counting uncountable models of ω-stable and superstable theories, Notre Dame Journal of Formal Logic, vol. 26 (1985), pp. 139177.CrossRefGoogle Scholar
[I] Itai, M., On the strong Martin conjecture, Ph.D. Thesis, University of Illinois at Chicago, Chicago, Illinois, 1989.Google Scholar
[K] Keisler, H. J., Model theory for infinitary logic, North-Holland, Amsterdam, 1971.Google Scholar
[L] Lascar, D., Why some people are excited by Vaught's conjecture, this Journal, vol. 50 (1985), pp. 973982.Google Scholar
[Ma] Makkai, M., A survey of basic stability theory, with particular emphasis on orthogonality and regular types, Israel Journal of Mathematics, vol. 49 (1984), pp. 181238.CrossRefGoogle Scholar
[Mo] Morley, M., The number of countable models, this Journal, vol. 35 (1970), pp. 1418.Google Scholar
[Ne] Newelski, L., A proof of Saffe's conjecture, Preprint, 1988.Google Scholar
[P] Pillay, A., An introduction to stability theory, Clarendon Press, Oxford, 1983.Google Scholar
[R] Rubin, M., Theories of linear order, Israel Journal of Mathematics, vol. 17 (1974), pp. 392443.CrossRefGoogle Scholar
[S] Shelah, S., Classification theory and the number of nonisomorphic models, North-Holland, Amsterdam, 1978.Google Scholar
[SHM] Shelah, S., Harrington, L., and Makkai, M., A proof of Vaught's conjecture for ω-stable theories, Isreal Journal of Mathematics, vol. 49 (1984), pp. 259278.CrossRefGoogle Scholar
[W] Wagner, C. W., On Martin's conjecture, Annals of Mathematical Logic, vol. 22 (1982), pp. 4768.CrossRefGoogle Scholar
1
Cited by

Save article to Kindle

To save this article to your Kindle, first ensure coreplatform@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about saving to your Kindle.

Note you can select to save to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be saved to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

Find out more about the Kindle Personal Document Service.

On the strong Martin conjecture
Available formats
×

Save article to Dropbox

To save this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about saving content to Dropbox.

On the strong Martin conjecture
Available formats
×

Save article to Google Drive

To save this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you used this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about saving content to Google Drive.

On the strong Martin conjecture
Available formats
×
×

Reply to: Submit a response

Please enter your response.

Your details

Please enter a valid email address.

Conflicting interests

Do you have any conflicting interests? *